It has been a long while since I updated my “On the Path” blog. I have been SO busy, it has been difficult to make the time to post something. But it is time to post an update about where I am after cancer treatment. This post will have some updated pictures.
Where I am “growing” stronger after post cancer treatment
My hands are healing after carpal tunnel surgery. I am taking liquid glucosamine twice a day (double the dose) and that helps a lot with the residual pain from the anti-estrogen medication. My right hand isn’t fully back to normal, but it is doing much better. I still need more strength, and I am still tender, but I am getting closer to being pain-free. My left hand (which was operated on first) is not doing as well. My left hand is much weaker, and I still have daily discomfort/mild pain in the left wrist and up my arm. It is so much better taking the liquid glucosamine and if I forget a dose, I have a lot more pain. I am trusting that in another six months I will be pain-free.
The arthritis-like symptoms in my legs are so much better, and I no longer feel like I am 80 years old! I am growing stronger and growing younger after the effects of chemo and the on-going anti-cancer medication. Praise the Lord!
I have grown strong enough to handle full-time ministry work again! I am so happy to be back into video editing and writing scripts. This is what I was called to do.
Where I am “growing” younger
My hair is finally going back to “nearly” normal. …
I had my second visit with the community health care nurses on Thursday. The nurse that was looking after me carefully took off my dressing and she found an odd looking thing protruding out of my incision. She tried to clean it off thinking it might be a soft piece of tissue, but it was not. It wouldn’t budge, so she called in her supervisor to have a look. The supervising nurse said it was a bleb. …
With all of the side effects of chemotherapy, my view concerning one of the side effects has changed dramatically.
Hand and Foot Syndrome
I have developed hand and foot syndrome from the docetaxel chemotherapy. At the beginning it was just painful with feet so enflamed and red on my heels that I could hardly walk, but then it became just plain ugly. From what I am reading, the peeling is a fairly rare symptom and even my own internist at the hospital had to look it up on the internet because he had apparently not seen it before. Once the red started to go down on my heels, here is a picture of how they started to peel. …
We were able to travel to the coast to see our children and grandchildren and that was a real treat. Unfortunately I did not get nearly enough time to spend with the family as I had chemotherapy the day before we left, and much of the week I spent in bed sleeping off the exhaustion. I thought it would be easier to handle, but being bed ridden at home is not the same as out like a light at my daughter’s house. I felt sad that I missed so much, yet really blessed to be with family during the time that I was awake.
Lately, I have been recouping at home as I came down with pink eye the day before we left to come home. My daughter Misty took really good care of me as it was nearly impossible to find a clinic open or one that would allow me to come in. They were filled with sick patients, which is a huge problem for a chemo patient with a compromised immune system. Misty contacted her doctor and he was able to get me the medicine I needed. I still feel tired, but I am slowly getting better. I just have to get rid of the pink eye so I can have my last chemo session next week Thursday. They won’t treat me if I am still infected.
Below is a picture of my daughter Misty who was a tremendous host and fantastic turkey soup maker! …